# SDR 2012FA0000135

- Difficulty date: February 25, 2012
- Submitted: February 25, 2012
- Operation: General aviation
- Aircraft: N4815T
- Make and model: Piper PA 28-180
- Aircraft serial: 287205200
- Aircraft time: 7,820 hours
- Engine: Lyc O360A4M
- Engine time: 5,932 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36006WA1E
- Part serial: 366WE045800
- Condition: Cracked
- Location: Engine
- Part time: 1,533 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL COMPRESSION TEST, CYLINDER WAS FOUND TO HAVE NO COMPRESSION.  UPON FURTHER INVESTIGATION AIR WAS FOUND LEAKING FROM THE BACK OF CYLINDER ASSY AT THE POINT WHERE THE FINS STEP UP TO THE NEXT SIZE.  WITH AN INSPECTION MIRROR HELD BETWEEN THE BAFFLING AND THE BACK OF THE CYLINDER COULD SEE A CRACK.  REMOVED THE CYLINDER FROM THE ENGINE AND WITH FURTHER INVESTIGATION FOUND THAT THIS CRACK STARTED AT THE TOP SPARK PLUG HOLE CONTINUING TOWARDS THE BACK OF THE CYLINDER DOWN AND THROUGH THE EXHAUST VALVE SEAT TO THE REAR EXHAUST MOUNTING STUD.   CYLINDER WAS INSTALLED NEW IN FEB 2005.
